MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Catalog Number 6904577
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: the customer stated that while refilling the saline/di container on the ortho vision id-mts, the operator noticed the smell of 70% alcohol upon opening the container.The customer suspects that 70% alcohol had been left on the analyzer from their weekly maintenance activities performed on 16oct2024.Upon discovery, on (b)(6) 2024, the customer cleaned the container, refilled with di water, and performed daily maintenance.Gtsc informed the customer that di water is used on the ortho vision id-mts analyzer when performing maintenance, during shutdown and when the analyzer comes out of an idle state to pre-flush the lines prior to the saline flush.Di water is not used directly during testing.The customer stated no erroneous results were reported.No further investigation was performed on these incidents.The assignable cause is user error, associated with the operator accidently utilizing 70% alcohol in place of deionized water.There was no evidence of any systematic failure of the ortho clinical diagnostics analyzer to perform as intended.No general failure of the ortho vision analyzer has been identified.No further complaints of this type have been received from the customer site since the time of the reported events.
 
Event or Problem Description
Cms (b)(4), windchill ra608034 complaint description: on 22oct2024, a customer contacted global technical solutions center (gtsc) to report that the operator used of 70% alcohol in place of deionized (di) water when refilling the container and the ortho vision id-mts analyzer (serial number (b)(6)) did not produce a system error.Complainant: (b)(6); (b)(6) hospital ((b)(6)); (b)(6), canada l6a 423 date of events: 16oct2024 at approximately 09:21am through 21oct2024, reported 22oct2024.Ortho vision mts analyzer (b)(6), installed: 19may2022 software version: 5.15.0 system fluids: expected - deionized (di) water actual - 70% alcohol the customer reported that no erroneous quality control (qc) or patient results were obtained between (b)(6) 2024.The customer stated that no biased results were reported to a physician.The customer reported that no patient was harmed as a consequence of the reported events.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20662229
Report Number2250051-2024-00040
Device Sequence Number20890849
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public(01)10758750012817(11)220519
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Initial Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown